Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Hanford, CA

April 30, 2014

NWS Hanford, CA issued this red flag warning at Apr 30, 2014, 3:26 PM PDT. It took effect at May 1, 2014, 8:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 3:26 PM PDT (22:26 UTC)
In effect from
May 1, 2014, 8:00 AM PDT
Expired
May 1, 2014, 8:00 PM PDT
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WWUS86 KHNX 302226
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
326 PM PDT WED APR 30 2014

CAZ295-011200-
/O.NEW.KHNX.FW.W.0003.140501T1500Z-140502T0300Z/
KERN COUNTY MOUNTAINS-
326 PM PDT WED APR 30 2014

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY FOR
VERY LOW DAYTIME HUMIDITY IN THE KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW DAYTIME HUMIDITY...WHICH IS IN EFFECT FROM 
8 AM TO 8 PM PDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.

* TIMING...FROM 8 AM THURSDAY MORNING THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT...WITH SOME AREAS
  REMAINING BELOW 10 PERCENT FOR UP TO 10 HOURS.

* TEMPERATURES...HIGHS IN THE 70S ABOVE 4000 FEET TO NEAR 90 IN
  THE FOOTHILLS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MENDENHALL
4 follow-up statements
435 
WWUS86 KHNX 011148
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
448 AM PDT THU MAY 1 2014

CAZ295-012000-
/O.CON.KHNX.FW.W.0003.140501T1500Z-140502T0300Z/
KERN COUNTY MOUNTAINS-
448 AM PDT THU MAY 1 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING FOR VERY LOW DAYTIME HUMIDITY IN THE KERN COUNTY
MOUNTAINS...


* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.

* TIMING...FROM 8 AM THURSDAY MORNING THROUGH 8 PM THURSDAY 
  EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT...WITH SOME AREAS
  REMAINING BELOW 10 PERCENT FOR UP TO 10 HOURS.

* TEMPERATURES...HIGHS IN THE 70S ABOVE 4000 FEET TO NEAR 90 IN
  THE FOOTHILLS.

* IMPACTS...IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD 
  AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME
FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MV
628 
WWUS86 KHNX 011639
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
939 AM PDT THU MAY 1 2014

CAZ295-012200-
/O.CON.KHNX.FW.W.0003.000000T0000Z-140502T0300Z/
KERN COUNTY MOUNTAINS-
939 AM PDT THU MAY 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR VERY LOW DAYTIME HUMIDITY IN THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.

* TIMING...THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT...WITH SOME AREAS
  REMAINING BELOW 10 PERCENT FOR UP TO 10 HOURS.

* TEMPERATURES...HIGHS IN THE 70S ABOVE 4000 FEET TO NEAR 90 IN
  THE FOOTHILLS.

* WINDS...SOUTHEAST TO SOUTH 10 TO 20 MPH WITH GUSTS TO NEAR 35
  MPH THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON BUT GUSTS
  MAY REMAIN 15 TO 25 MPH...ESPECIALLY THROUGH THE PASSES.

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS
  WILL RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME
FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

BEAN
904 
WWUS86 KHNX 012150
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
250 PM PDT THU MAY 1 2014

CAZ295-020300-
/O.CON.KHNX.FW.W.0003.000000T0000Z-140502T0300Z/
KERN COUNTY MOUNTAINS-
250 PM PDT THU MAY 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR VERY LOW HUMIDITY FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.

* TIMING...THROUGH 8 PM THIS EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT.

* TEMPERATURES...IN THE MID 70S.

* WINDS...SOUTHEAST TO EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME
FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE
CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

BEAN
872 
WWUS86 KHNX 020250
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
750 PM PDT THU MAY 1 2014

CAZ295-020400-
/O.EXP.KHNX.FW.W.0003.000000T0000Z-140502T0300Z/
KERN COUNTY MOUNTAINS-
750 PM PDT THU MAY 1 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR VERY
LOW HUMIDITY FOR THE KERN COUNTY MOUNTAINS...

WIND GUSTS IN THE KERN COUNTY MOUNTAINS HAVE MOSTLY SUBSIDED TO 25
MPH OR LESS...AND RELATIVE HUMIDITIES HAVE RISEN ABOVE 10 PERCENT
EXCEPT AT A COUPLE OF ISOLATED SPOTS. THEREFORE THE RED FLAG
WARNING FOR THE KERN COUNTY MOUNTAINS WILL BE ALLOWED TO EXPIRE.

HUMIDITIES WILL REMAIN LOW FRIDAY...BUT THE AREAL COVERAGE OF VERY
LOW HUMIDITIES IS FORECAST TO BE LESS THAN TODAY...AND THE
DURATION IS EXPECTED TO BE MAINLY 8 HOURS OR LESS.

$$

SANGER

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Apr 30, 1:35 PM PDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 30, 1:35 PM PDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
135 PM PDT WED APR 30 2014

.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE REGION FOR THE
NEXT SEVERAL DAYS BRINGING MOSTLY CLEAR SKIES AND A DAY TO DAY
WARMING TREND THROUGH THURSDAY WITH LITTLE CHANGE FRIDAY AND
SATURDAY. SEVERAL DEGREES OF CO0LING CAN BE EXPECTED SUNDAY AND
INTO EARLY NEXT WEEK AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE
AREA.

&&

.DISCUSSION...HIGH AMPLITUDE UPPER RIDGE OVER THE WESTERN CONUS IS
PROVIDING OUR AREA WITH MAINLY CLEAR SKIES AND SUMMER LIKE
TEMPERATURES TODAY. MEANWHILE A STRONG SURFACE HIGH HAS BECOME
SITUATED OVER THE GREAT BASIN WHILE AN INVERTED SURFACE THERMAL
TROUGH HAS FORMED OVER CA. INTERACTION BETWEEN THE GREAT BASIN
HIGH AND THE THERMAL TROUGH HAS BROUGHT INCREASED OFFSHORE SURFACE
P-GRADS TO OUR AREA RESULTING IN STRONG DOWNSLOPE WINDS OVER THE
VALLEY FACING SLOPES OF THE TEHACHAPI MOUNTAINS AND THE FAR SOUTH
END OF THE SAN JOAQUIN VALLEY. THE STRONG WINDS HAVE CONTINUED
INTO THE AFTERNOON HOURS SO WE HAVE DECIDED TO EXTEND THE WIND
ADVISORY UNTIL 3 PM PDT TODAY. SURFACE PROGS ARE INDICATING THAT
GRADIENTS WILL DECREASE RAPIDLY LATER THIS AFTERNOON WHICH WILL
ALLOW FOR THE STRONG WINDS TO SUBSIDE. 12Z WRF INDICATES THAT THE
RIDGE WILL HOLD FIRM ON THURSDAY. WITH THICKNESSES AND 850 MB
TEMPERATURES STILL PROGGED TO NUDGE UPWARD...AFTERNOON
TEMPERATURES ON THURSDAY WILL BE SLIGHTLY WARMER THAN TODAY. THE
RIDGE IS PROGGED TO SHIFT INLAND AND FLATTEN ON FRIDAY AND
SATURDAY AS A LARGE UPPER LOW PRESSURE CENTER APPROACHES THE PAC
NW. WITH AN UNSEASONABLY WARM AIRMASS IN PLACE OVER THE
AREA...DON/T EXPECT MUCH IN THE WAY OF MODIFICATION ON FRIDAY WITH
TEMPERATURES REMAINING UNSEASONABLY WARM FOR EARLY MAY. DO EXPECT
SOME COOLING TO TAKE PLACE BY SATURDAY IN RESPONSE TO LOWERING
HEIGHTS AND THICKNESSES.

THE 12Z RUNS OF THE MEDIUM RANGE MODELS DIFFER IN HANDLING THE
UPPER LOW AND THE ASSOCIATED TROUGH THAT WILL MOVE ACROSS CA EARLY
NEXT WEEK AND BRING MUCH COOLER TEMPERATURES TO OUR AREA. THE GFS
PUSHES THE UPPER TROUGH INTO CA ON SUNDAY THEN DEEPEN IT ON
MONDAY WITH THEM MAIN UPPER LOW CENTER MOVING ACORSS OUR AREA ON
TUESDAY BEFORE IT MOVES EAST OF OUR AREA ON WEDNESDAY. THE ECMWF
INDICATES MORE OF AN OPEN WAVE TROUGH MOVING ACROSS CA ON MONDAY
AND TUESDAY. SINCE THE MODELS HAVE BEEN LACKING RUN TO RUN
CONSISTENCY WITH THEIR PLACEMENT AND TIMING WITH THIS
FEATURE...HAVE DECIDED TO NOT CHANGE THE EXTENDED PERIOD TOO MUCH.
WILL KEEP MENTION OF A SLIGHT CHANCE OF SHOWERS OVER THE SOUTHERN
SIERRA NEVADA FROM MONDAY NIGHT ONWARD AND KEEP TEMPERATURES WILL
BE A BIT BELOW NORMAL FOR EARLY MAY FOR MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...A SANTA WIND PATTERN WILL PROVIDE STRONG WIND GUSTS
OF 35 KNOTS OR GREATER THROUGH THE TEHACHAPI MOUNTAIN PASSES
THROUGH 00Z WEDNESDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL
ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...ON WEDNESDAY APRIL 30 2014... UNHEALTHY FOR
SENSITIVE GROUPS IN KERN COUNTY. FURTHER INFORMATION IS AVAILABLE
AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 04-30      100:1981     52:1915     63:1981     37:1951
KFAT 05-01      101:1947     57:1955     62:2006     38:1899
KFAT 05-02      101:1947     59:1938     64:1947     40:1964

KBFL 04-30      101:1981     55:1955     68:1981     38:1915
KBFL 05-01      102:1947     55:1915     67:1981     37:1988
KBFL 05-02      101:1947     65:1921     67:1909     38:1915
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 3 PM PDT THIS AFTERNOON CAZ092-095.

&&

PUBLIC...DS
AVN/FW...MENDENHALL
SYNOPSIS...PJ

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 30, 5:00 AM PDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
500 AM PDT WED APR 30 2014

CAZ095-301900-
KERN COUNTY MOUNTAINS-
500 AM PDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY.

...GUSTY WINDS...

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL NOON PDT TODAY FOR THE EXTREME
SOUTHERN PORTION OF THE SAN JOAQUIN VALLEY AND VALLEY FACING
FOOTHILLS. SEE SFONPWHNX FOR DETAILS. OTHERWISE...NO HAZARDOUS
WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...STRONGEST
  GUSTS EXPECTED NEAR THE PASSES AND CANYONS.

* TIMING: WINDS INCREASING SATURDAY THROUGH MONDAY.

* LOCATIONS INCLUDE: HIGHWAY 178 THROUGH THE WALKER PASS...HIGHWAY
  58 THROUGH THE TEHACHAPI PASS.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO TAKE
  CAUTION IF ENCOUNTERING AREAS OF GUSTY WINDS...STRONG CROSSWINDS
  ARE POSSIBLE AT TIMES. BLOWING DUST WILL ALSO BE POSSIBLE WITH
  VISIBILITY AT ONE MILE OR LESS AT TIMES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-099-301900-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
500 AM PDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT.

...GUSTY WINDS...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...STRONGEST
  GUSTS EXPECTED NEAR THE PASSES AND CANYONS.

* TIMING: WINDS INCREASING SATURDAY THROUGH MONDAY.

* LOCATIONS INCLUDE: HIGHWAY 178 BELOW THE WALKER PASS...HIGHWAY
  58 BELOW THE TEHACHAPI PASS INCLUDING THE CITY OF MOJAVE...
  HIGHWAY 14 AND U.S. 395.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO TAKE
  CAUTION IF ENCOUNTERING AREAS OF GUSTY WINDS...STRONG CROSSWINDS
  ARE POSSIBLE AT TIMES. BLOWING DUST WILL ALSO BE POSSIBLE WITH
  VISIBILITY AT ONE MILE OR LESS AT TIMES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

SANGER

WEATHER.GOV/HANFORD

In the hours before

Local storm report, Apr 30, 11:21 AM PDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1121 AM PDT WED APR 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     NON-TSTM WND GST 6 NNW BAKERSFIELD       35.43N 119.05W
04/30/2014  M35 MPH          KERN               CA   ASOS

            ASOS STATION BAKERSFIELD AIRPORT /BFL/

&&

NWS HANFORD CA
IRIS SYSTEM

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.